Alert archive / North Carolina / Flash Flood Warnings in 2014

Flash Flood Warning 29, NWS Raleigh, NC

August 12, 2014Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 12, 2014, 10:43 PM EDT for Wake County, North Carolina. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2014, 10:43 PM EDT (02:43 UTC)
Expired
Aug 13, 2014, 4:45 AM EDT
In force
6 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 23 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 12:30 AM EDTFLASH FLOOD3 Nnw Garner, NCFLOODING NEAR DURHAM DRIVE AND GIDEON CREEK WAY. ROAD CLOSED.
Aug 13, 12:45 AM EDTFLASH FLOOD3 Nw Lake Wheeler, NCLILLY ATKINS ROAD CLOSED NEAR HOLLY SPRINGS ROAD DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 107 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2014-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 888 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2014-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
888 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WGUS52 KRAH 130243
FFWRAH
NCC183-130845-
/O.NEW.KRAH.FF.W.0029.140813T0243Z-140813T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1043 PM EDT TUE AUG 12 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 445 AM EDT WEDNESDAY

* AT 1037 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IS 
  OCCURRING IN RALEIGH ALONG CRABTREE CREEK NEAR CAPITAL BOULEVARD. 
  ALSO...CRABTREE CREEK AT OLD WAKE FOREST ROAD REMAINS OUT OF ITS 
  BANKS. AT LEAST THREE INCHES OF RAIN HAS FALLEN OVER THE AREA THIS 
  EVENING. ALTHOUGH ADDITIONAL RAINFALL IS NOT EXPECTED...THE 
  FLOODING IS ONGOING AND IT WILL TAKE SEVERAL HOURS FOR THE WATER 
  TO RECEDE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
  RALEIGH...AND CARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO 
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. WHEN 
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN. BE ESPECIALLY 
CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF 
FLOODING.

&&

LAT...LON 3591 7852 3570 7853 3574 7885 3585 7882

$$

10
2 follow-up statements
950 
WGUS72 KRAH 130441
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1241 AM EDT WED AUG 13 2014

NCC183-130845-
/O.CON.KRAH.FF.W.0029.000000T0000Z-140813T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
1241 AM EDT WED AUG 13 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT
WEDNESDAY FOR CENTRAL WAKE COUNTY...

AT 1238 AM EDT... DOPPLER RADAR INDICATES THAT THE HEAVY RAIN HAS 
MOVED OUT OF THE WARNING AREA... HOWEVER LOCAL LAW ENFORCEMENT AND 
AUTOMATED GAUGES REPORT CONTINUED FLOODING IN SOME LOCATIONS. 
CRABTREE CREEK AT OLD WAKE FOREST ROAD REMAINS ABOVE FLOOD STAGE... 
AND RALEIGH CITY OFFICIALS REPORT THAT DURHAM DRIVE NEAR GIDEON 
CREEK WAY IN RALEIGH REMAINS CLOSED DUE TO HIGH WATER.

CONSIDERABLE WATER MAY REMAIN ON SOME ROADS OVERNIGHT IN AND NEAR 
THE FOLLOWING LOCATIONS... RALEIGH...CARY...GARNER...MORRISVILLE AND 
WILLIAM B UMSTEAD STATE PARK. CREEKS AND STREAMS IN THESE AREAS WILL 
CONTINUE TO RUN HIGH OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. NEVER DRIVE AROUND POLICE BARRICADES... AS THE 
WATER MAY BE TOO DEEP TO DRIVE THROUGH.

&&

LAT...LON 3591 7852 3570 7853 3574 7885 3585 7882

$$

GIH
522 
WGUS72 KRAH 130844
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
444 AM EDT WED AUG 13 2014

NCC183-130851-
/O.EXP.KRAH.FF.W.0029.000000T0000Z-140813T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
444 AM EDT WED AUG 13 2014

...THE FLASH FLOOD WARNING FOR CENTRAL WAKE COUNTY WILL EXPIRE AT 445
AM EDT...

FLOOD WATERS ACROSS WAKE COUNTY HAVE RECEDED...AND ARE NO LONGER 
EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. HOWEVER... 
CONSIDERABLE PONDING OF WATER MAY REMAIN ON AREA ROADWAYS THROUGH 
SUNRISE... AND CREEKS WILL CONTINUE TO RUN HIGH THIS MORNING... SO 
MOTORISTS SHOULD PROCEED WITH EXTRA CAUTION THROUGH THIS MORNING. 

LAT...LON 3591 7852 3570 7853 3574 7885 3585 7882

$$

GIH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 8:30 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 12, 8:30 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT TUE AUG 12 2014

.SYNOPSIS...A COLD FRONT WILL ENTER CENTRAL NORTH CAROLINA LATE
TONIGHT...EXITING THE COASTAL PLAIN COUNTIES EARLY WEDNESDAY
MORNING. HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE WEST
WEDNESDAY AFTERNOON...AND MAINTAIN ITS INFLUENCE ON OUR WEATHER
THROUGH THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 248 PM TUESDAY...

WARM FRONT LIFTING NORTHWARD ACROSS THE REGION... WITH LOWER 80S
TEMP/LOWER 70S DEWPOINTS NEAR THE VA BORDER AND MID 80S/70S
DEWPOINTS NEAR THE SC BORDER. LOW CLOUDS FROM THIS MORNING HAVE
BROKEN AND LIFTED... ALLOWING INCREASE IN SURFACE HEATING AND
CONSEQUENT INCREASING INSTABILITY WITH SBCAPE OF 2000 TO 2500 J/KG
ACROSS THE REGION. RADAR SHOWS WIDELY SCATTERED SHOWERS AND STORMS
BEGINNING TO DEVELOP MOSTLY IN THE WESTERN PARTS OF THE CWA. EXPECT
SHOWERS WILL BECOME MORE NUMEROUS IN THE AFTERNOON AS THE TROUGH
APPROACHES...  AND MID LEVEL HEIGHTS BEGIN TO FALL. HIRES MODEL RUNS
FOLLOW THIS TREND WELL... DEVELOPING SCATTERED ACTIVITY IN THE
WEST... BEFORE SPREADING ACROSS THE AREA AND DIMINISHING/MOVING
EASTWARD BY 06Z. BEST SHEAR AND LIFT REMAINS TO THE NORTH WITH THE
JET...  AND THE PREDOMINATE THUNDERSTORM MODE WILL BE SINGLE
CELL/PULSE TYPE... WITH MARGINAL SHEAR OF 20-25 KTS POSSIBLY
SUPPORTING A FEW MORE ORGANIZED CLUSTERS/MULTICELLS WHICH MAY
GENERATE A FEW STRONG WIND GUSTS. WITH PWATS NEAR 2 INCHES ACROSS
THE AREA... HEAVY RAIN MAY CAUSE URBAN/POOR DRAINAGE FLOODING.

FRONT WILL CROSS THE AREA OVERNIGHT... ENTERING INTO THE TRIAD
AROUND 03Z... AND NEAR THE NC COAST BY 12Z. FLOW BEHIND THE FRONT
WILL BECOME NORTHWESTERLY... WITH DRIER AIR BEGINNING TO ENTER THE
AREA BY DAYBREAK... AND LEADING TO A DECREASE IN CLOUD COVER. LOWS
IN THE MID 60S TO LOW 70S.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
AS OF 315 PM TUESDAY...

A TRANQUIL WEATHER PATTERN EXPECTED IN THE SHORT TERM. TEMPERATURES
WILL REMAIN NEAR OR BELOW NORMAL.

A L/W TROUGH ANCHORED BY AN UPPER LEVEL LOW OVER SOUTHERN
ONTARIO/QUEBEC WILL EXTEND SOUTHWARD INTO THE CAROLINAS THROUGH
FRIDAY. THE LEAD S/W AND ATTENDANT SURFACE COLD FRONT PROJECTED TO
EXIT OUR COASTAL PLAIN COUNTIES EARLY WEDNESDAY MORNING. WIND
PROFILE OFF MODEL SOUNDINGS DEPICT A DEEP WLY FLOW WITH A NW FLOW IN
THE LOWEST 5000FT OF THE ATMOSPHERE. THIS SET-UP SHOULD RESULT IN A
DISSIPATION/DIMINISHING OF TEH CLOUD COVERAGE WEST-TO-EAST EARLY
WEDNESDAY...LEADING TO MOSTLY SUNNY SKIES BY LATE MORNING/MID DAY.
DOWNSLOPE COMPONENT OF LOW LEVEL WIND WILL NEGATE/OFFSET INITIAL
CAA. WITH TEMPS STARTING OUT IN THE UPPER 60S NW-MID 70S SE...A 15-
18 DEGREE DIURNAL TEMP TREND RESULTS IN MAX TEMPS IN THE MID 80S NW
TO AROUND 90 FAR SOUTH-SE. IT WILL BE NOTICEABLY LESS HUMID ACROSS
THE PIEDMONT BY AFTERNOON...AND IN THE SANDHILLS AND COASTAL PLAIN
AS DRIER AIR GRADUALLY MIXES THROUGH THE COLUMN.

WEDNESDAY NIGHT THROUGH FRIDAY NIGHT WILL FEATURE A CANADIAN HIGH
PRESSURE SYSTEM ANCHORED OVER THE MS VALLEY EXTENDING EAST INTO NC.
THIS WEATHER SYSTEM IN TANDEM WITH THE BASE OF TEH L/W TROUGH OVER
OUR REGION WILL MAINTAIN DRY AND SLIGHTLY BELOW NORMAL TEMPERATURES.
GFS HINTS AT THE POSSIBILITY OF A FEW SHOWERS FRIDAY ASSOCIATED WITH
THE PASSAGE OF A VORT MAX ROUNDING THE BASE OF THE TROUGH. HOWEVER
GFSBUFR SOUNDINGS INDICATE A SUBSIDENCE INVERSION IN THE 850-
700MB...ESSENTIALLY CAPPING THE ATMOSPHERE. THUS...WILL MAINTAIN A
DRY FORECAST THROUGH FRIDAY NIGHT.

LOW LEVEL THICKNESSES THROUGH THE PERIOD AVERAGE 10-15M BELOW
NORMAL. THIS SUGGEST MAX TEMPS IN THE LOW-MID 80S WITH OVERNIGHT
TEMPS NEAR 60-LOWER 60S. THE NORMAL COLDER LOCATIONS WILL LIKELY SEE
MIN TEMPS IN THE UPPER 50S FRIDAY MORNING (UNLESS VEIL OF HIGH
CLOUDS OCCURS...POSSIBLY CAUSED BY OROGRAPHIC ENHANCEMENT/MOUNTAIN
WAVE...THOUGH MID LEVEL WINDS APPEAR A TAD TOO WEAK AT THIS TIME).

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 315 PM TUESDAY...

SURFACE HIGH PRESSURE WILL SETTLE OVERHEAD SATURDAY THEN SLOWLY
WEAKEN AS L/W TROUGH WEAKENS AND LIFTS NWD. THIS WILL ALLOW A WEAK
RETURN OF LOW LEVEL MOISTURE BY LATE SATURDAY AND MORE SO SUNDAY
INTO EARLY NEXT WEEK. THIS WILL LEAD TO MIXTURE OF SUN/CLOUDS BUT
ANY CONVECTIVE ACTIVITY THIS WEEKEND WILL BE ISOLATED...AND CONFINED
TO NEAR THE SEABREEZE...AND EXITING OFF THE HIGHER TERRAIN OF
WESTERN NC.  THREAT APPEARS HIGH ENOUGH TO MENTION A SLIGHT CHANCE
POP SATURDAY AFTERNOON AND AGAIN SUNDAY AFTERNOON OVER THE SE
COUNTIES IN VICINITY OF THE SEABREEZE. THREAT STILL APPEARS TOO LOW
TO MENTION A SLIGHT CHANCE OVER THE WESTERN PIEDMONT AT THIS TIME.

ENOUGH MOISTURE/DESTABILIZATION SHOULD EXISTS BY MONDAY INTO TUESDAY
FOR AT LEAST A SLIGHT CHANCE OF CONVECTION IN TEH AFTERNOON-EARLY
EVENING HOURS. BOTH THE GFS AND ECMWF SUGGEST A S/W IN THE NORTHERN
STREAM TRAVERSING ACROSS THE OH VALLEY MONDAY WITH THE ECMWF LIFTING
THIS BALL OF ENERGY E-NE INTO THE MID ATLANTIC/SOUTHERN NEW ENGLAND
WHILE THE GFS (WHICH IS FASTER BY 18 HOURS)...MAINTAINS A DECENT
SHEAR AXIS INTO NC MONDAY AFTERNOON-MONDAY NIGHT. IF THIS WERE TO
VERIFY...THIS WOULD WARRANT A MUCH HIGH POP.

TEMPS SATURDAY THROUGH EARLY NEXT WEEK WILL RETURN TO NEAR OR
SLIGHTLY ABOVE NORMAL LEVELS.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 830 PM TUESDAY...

A CLUSTER OF SHOWERS AND TSTMS ARE CURRENTLY MOVING ACROSS CENTRAL
NC ATTM...RESULTING IN IFR CONDITIONS IN AND NEAR THESE STORMS.
ELSEWHERE...VFR OR HIGH MVFR CIGS ARE BEING REPORTED ACROSS MUCH OF
CENTRAL NC.  LOOK FOR THIS TO CONTINUE UNTIL THE FRONT MOVES THROUGH
LATER OVERNIGHT. FLT CONDITIONS WILL QUICKLY IMPROVE AFTER THE FRONT
MOVES THROUGH WEDNESDAY MORNING AFT SUNRISE.

VFR CONDITIONS SHOULD CONTINUE THROUGH THE REMAINDER OF THE WEEK AS
HIGH PRESSURE BUILDS IN FROM THE NORTHWEST OVER THE AREA.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...SEC
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...NP/SEC
Hazardous weather outlook, Aug 12, 4:34 AM EDT, 18 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
434 AM EDT TUE AUG 12 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-130845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
434 AM EDT TUE AUG 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND STORMS ARE EXPECTED THIS AFTERNOON AHEAD OF
AN APPROACHING COLD FRONT. DUE TO RECENT RAINFALL...SOME MINOR
FLOODING WILL BE POSSIBLE WITH THE STRONGEST STORMS...MAINLY IN
URBAN AND POOR DRAINAGE AREAS...ALONG WITH WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 12, 8:54 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
854 PM EDT TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     FLASH FLOOD      1 E RALEIGH             35.81N  78.62W
08/12/2014                   WAKE               NC   BROADCAST MEDIA

            AT LEAST ONE CAR FLOODED AT THE INTERSECTION OF
            ATLANTIC AVE AND HODGES ST. FLOODING ONGOING. THIS
            INTERSECTION IS ADJACENT TO CRABTREE CREEK.

&&

EVENT NUMBER RAH1401628

NP
Local storm report, Aug 12, 8:57 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     FLASH FLOOD      1 ESE RALEIGH           35.80N  78.62W
08/12/2014                   WAKE               NC   FIRE DEPT/RESCUE

            CEMETARY CREEK AND PIGEON HOUSE CREEK IS OUT OF ITS
            BANK NEAR THE INTERSECTION OF CAPITAL BLVD AND DENNIS
            AVENUE. WATER RESCUES IN PROCESS.

&&

EVENT NUMBER RAH1401629

CBL
Special weather statement, Aug 12, 9:13 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EDT TUE AUG 12 2014

NCZ027-028-042-043-078-130215-
NASH-WAYNE-WILSON-EDGECOMBE-JOHNSTON-
913 PM EDT TUE AUG 12 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL
NASH...NORTHEASTERN WAYNE...WILSON...EDGECOMBE AND EASTERN JOHNSTON
COUNTIES UNTIL 1015 PM EDT...

AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ROCKY
MOUNT TO 6 MILES NORTHWEST OF GOLDSBORO...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...GOLDSBORO...TARBORO...NASHVILLE...WILSON...ELM CITY...
FREMONT...DORTCHES...BAILEY AND MICRO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING. WIND GUSTS AS HIGH AS 40 MPH ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
      3576 7752 3557 7782 3543 7783 3539 7780
      3533 7782 3535 7836 3607 7802 3606 7754
      3604 7753 3604 7747 3600 7743 3600 7741
      3590 7734
TIME...MOT...LOC 0113Z 263DEG 32KT 3594 7773 3545 7803
Local storm report, Aug 12, 9:48 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
948 PM EDT TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      CLAYTON                 35.65N  78.46W
08/12/2014                   JOHNSTON           NC   911 CALL CENTER

            911 CALL CENTER REPORTS NUMEROUS ROADS CLOSED IN
            CLAYTON DUE TO FLOODING.

&&

EVENT NUMBER RAH1401630

NP
Local storm report, Aug 12, 9:56 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
956 PM EDT TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      2 WNW CARY              35.79N  78.83W
08/12/2014                   WAKE               NC   AMATEUR RADIO

            FLOODING AT HIGHHOUSE RD AND CARY PARKWAY. POLICE
            REDIRECTING TRAFFIC.

&&

EVENT NUMBER RAH1401631

NP
Local storm report, Aug 12, 10:14 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1014 PM EDT TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     FLASH FLOOD      1 S SELMA               35.53N  78.29W
08/12/2014                   JOHNSTON           NC   FIRE DEPT/RESCUE

            CAR STALLED IN FLOOD WATERS ON S RAIFORD ST NEAR E
            JONES AVE.

&&

EVENT NUMBER RAH1401632

NP

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:36 PM EDTAreal Flood AdvisoryRAHJohnston3 hr
Aug 12, 9:05 PM EDTFlash Flood WarningRAHJohnston3 hr
Aug 12, 9:13 PM EDTSpecial Weather StatementRAHEdgecombe, Nash, Wayne, Wilson62 min
Aug 12, 9:50 PM EDTAreal Flood AdvisoryRAHWake115 min
Aug 12, 9:53 PM EDTAreal Flood AdvisoryRAHEdgecombe, Wayne, Wilson112 min
Aug 13, 3:57 AM EDTRiver Flood WarningRAHJohnston48 hr
Aug 13, 4:52 AM EDTAreal Flood AdvisoryRAHWake3 hr
Aug 13, 7:02 AM EDTRiver Flood WarningRAHJohnston23 hr

Nearby

Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.